Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 23, 2017, 3:38 PM EDT. It took effect at Mar 24, 2017, 10:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 3:38 PM EDT (19:38 UTC)
- In effect from
- Mar 24, 2017, 10:00 AM EDT
- Expired
- Mar 25, 2017, 3:14 AM EDT
- In force
- 17 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
390 WHUS71 KOKX 231938 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 338 PM EDT THU MAR 23 2017 ...ROUGH CONDITIONS ON THE WATERS FRIDAY AND FRIDAY NIGHT... ANZ350-353-355-232200- /O.NEW.KOKX.SC.Y.0041.170324T1400Z-170325T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 338 PM EDT THU MAR 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-232200- /O.NEW.KOKX.SC.Y.0041.170324T1400Z-170325T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 338 PM EDT THU MAR 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT. * WINDS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-232200- /O.NEW.KOKX.SC.Y.0041.170324T1600Z-170324T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 338 PM EDT THU MAR 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TO 6 PM EDT FRIDAY. * WINDS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
681 WHUS71 KOKX 240011 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 811 PM EDT THU MAR 23 2017 ...ROUGH CONDITIONS ON THE WATERS FRIDAY AND FRIDAY NIGHT... ANZ350-353-355-240915- /O.CON.KOKX.SC.Y.0041.170324T1400Z-170325T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 811 PM EDT THU MAR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-240915- /O.CON.KOKX.SC.Y.0041.170324T1400Z-170325T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 811 PM EDT THU MAR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-240915- /O.CON.KOKX.SC.Y.0041.170324T1600Z-170324T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 811 PM EDT THU MAR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT FRIDAY... * WINDS...SOUTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
328 WHUS71 KOKX 240808 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 408 AM EDT FRI MAR 24 2017 ...ROUGH CONDITIONS ON THE WATERS TODAY... ANZ350-353-355-241800- /O.EXT.KOKX.SC.Y.0041.170324T1400Z-170325T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 408 AM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 2 PM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-241800- /O.CON.KOKX.SC.Y.0041.170324T1400Z-170325T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 408 AM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-241800- /O.CON.KOKX.SC.Y.0041.170324T1600Z-170324T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 408 AM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
558 WHUS71 KOKX 241652 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1252 PM EDT FRI MAR 24 2017 ...ROUGH CONDITIONS ON THE WATERS TODAY... ANZ350-353-355-250100- /O.CON.KOKX.SC.Y.0041.000000T0000Z-170325T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1252 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-250100- /O.CON.KOKX.SC.Y.0041.000000T0000Z-170325T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1252 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-242200- /O.CON.KOKX.SC.Y.0041.000000T0000Z-170324T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1252 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 12
974 WHUS71 KOKX 241903 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 303 PM EDT FRI MAR 24 2017 ...ROUGH CONDITIONS ON THE WATERS... ANZ350-353-355-250315- /O.EXT.KOKX.SC.Y.0041.000000T0000Z-170325T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 303 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-250000- /O.EXT.KOKX.SC.Y.0041.000000T0000Z-170325T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 303 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-250000- /O.EXT.KOKX.SC.Y.0041.000000T0000Z-170325T0000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 303 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 12
976 WHUS71 KOKX 242319 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 719 PM EDT FRI MAR 24 2017 ...ROUGH CONDITIONS ON THE OCEAN WATERS... ANZ330-335-340-345-250030- /O.CAN.KOKX.SC.Y.0041.000000T0000Z-170325T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 719 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ350-353-355-250900- /O.CON.KOKX.SC.Y.0041.000000T0000Z-170325T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 719 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS 25 TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
678 WHUS71 KOKX 250714 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 314 AM EDT SAT MAR 25 2017 ...ROUGH OCEAN SEAS TODAY THROUGH SUNDAY... ANZ350-353-252030- /O.CAN.KOKX.SC.Y.0041.000000T0000Z-170325T2200Z/ /O.NEW.KOKX.SW.Y.0003.170325T0714Z-170326T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 314 AM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ355-252030- /O.CAN.KOKX.SC.Y.0041.000000T0000Z-170325T2200Z/ /O.NEW.KOKX.SW.Y.0003.170326T1000Z-170326T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 314 AM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 2:20 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 23, 2:20 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service New York NY
220 PM EDT Thu Mar 23 2017
.SYNOPSIS...
High pressure builds today and passes to the east tonight. A
warm front moves across the region Friday. The warm front north
of the region Friday night and Saturday will move back
southwestward Saturday night into Sunday as a back door cold
front. A weak low develops along the front and the low and front
eventually move east of the region by Monday night and Tuesday
of next week. Another cold front approaches for next Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The forecast is still on track. Current high temperature
forecast looks good considering 12z OKX sounding compared to
forecast model output. Only slight adjustments were made to
hourly temperatures and dewpoints to better match observed
trends.
The center of high pressure builds to our west, and passes to
the south this afternoon. Upper trough tracks further to the
east.
A dry, chilly day is expected, with lighter NW winds than what was
observed yesterday. A few gusts are possible in the NW flow, but
winds will diminish this afternoon and back to the west as the high
tracks south.
Temperatures, after a cold start to the day, will rebound through
the 30s, but will peak about 10 degrees below normal, upper 30s to
lower 40s.
Satellite confirms a clear sky for today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Upper ridge to the west flattens tonight and Friday as closed low
moves across the mid section of the country. Surface high pressure
passes east of the area.
A warm front then approaches Friday morning, with a weak shortwave
riding along the top of the ridge, passing across the area Friday.
Winds remain light tonight as they become variable or light S/SW.
With cold airmass in place, temperatures will fall into the 20s
and 30s as high clouds increase. Some locations may radiate
into the teens. Still quite cold.
Increasing moisture riding over the top of the flattening ridge will
approach Friday morning. Light precip associated with warm air
advection is anticipated. Expect a brief period of light
precipitation to push through, with higher coverage NW zones, and
less SE zones per model consensus.
As for ptype, this could be problematic. Depending on when precip
moves in, looks like shortly after 12Z, a wintry mix is possible.
Snow, sleet and freezing rain is a good bet, especially away from
the coast. Again, depending on precip onset.
Temps near the coast should be warm enough for plain rain. QPF
should be under a tenth of an inch, so this is not a big event. But,
slick travel is possible as sfc/road temps may be cold enough for
some light icing.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Upper levels convey polar jet staying north of the region during
the long term.
Mid levels transition from zonal flow Friday night through Saturday
night to ridging Sunday, which will be followed by an approaching
shortwave on the back end of the ridge. The axis of this trough
moves across on Monday. Behind this shortwave, more quasi-zonal flow
will be established. There will be a larger shortwave approaching
from the northwest for the middle of next week.
At the surface, Friday night through Saturday will be when the
region is in the warm sector. The warm front will be north of the
region. Then, the front will start to shift southwestward, coming
back through the region as a back door cold front Sunday. The front
will stay west of the region and high pressure will stay well east
of the region going through Sunday evening setting up easterly
flow. For late Sunday night, the front will slide back east
with weak low pressure developing along it. The weak low and
front stay near the region Monday with more SE flow developing
ahead of the low and finally these move east of the region
Monday night and Tuesday. Another cold front approaches for the
middle of next week.
Overall, an unsettled weather pattern sets up leading to less
diurnal temperature range as the airmass becomes more cool
maritime from an increasing easterly flow with rounds of light
to perhaps moderate rain at times.
Temperatures are warmest on Saturday with area in the warm sector as
highs are forecast to range from the low 50s to low 60s. Sunday
looks to be the coolest day in the long term with a back door cold
front moving in as highs that day range from the low to mid 40s.
Otherwise the rest of the days feature highs in the upper 40s to
low 50s for most locations. Lows at night through the long term
are pretty consistent, in the upper 30s to low 40s for a
majority of the area.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
High pressure builds in from the west today, then slides
offshore to the southeast tonight. A warm front them lifts to
the north from Friday morning into Friday afternoon.
VFR through the TAF period. There is the potential for some
light precipitation Friday morning. At this time confidence only
high enough for prevailing at KHPN and KSWF which should see a
wintry mix, any accumulation should be less than 1 inch.
Elsewhere address with PROB30 - with mainly rain/sleet with no
sleet accumulation expected at this time.
NW flow generally around 10kt this afternoon, with some isolated
gusts to 20kt or so. Winds become light and variable this
evening. Winds then increase out of the S-SSW Friday morning to
around 10kt.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Winds should be within +/- 20 degrees of 300
true/310 magnetic through the remainder of the afternoon. There
is a low chance for isolated gusts up to 20 kt into this
afternoon.
KLGA TAF Comments: Winds should be within +/- 20 degrees of 300
true/310 magnetic through the remainder of the afternoon. There
is a low chance for isolated gusts up to 20 kt into this
afternoon.
KEWR TAF Comments: Winds should be within +/- 20 degrees of 300
true/310 magnetic through the remainder of the afternoon. There
is a low chance for isolated gusts up to 20 kt into this
afternoon.
KTEB TAF Comments: There is a low chance for isolated gusts up
to 20 kt into this afternoon.
KHPN TAF Comments: No unscheduled amendments are expected.
KISP TAF Comments: There is a low chance for isolated gusts up
to 20 kt into this afternoon.
.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.Friday afternoon...Most likely VFR, very low chance MVFR. LLWS
possible.
.Friday night-Saturday morning...VFR.
.Saturday afternoon-Monday...MVFR/IFR probable, possibly LIFR.
.Monday night-Tuesday...MVFR or lower possible.
&&
.MARINE...
Winds and seas are expected to remain below advisory criteria
and continue to subside today as the center of high pressure
moves closer from the west.
The winds shift around to the west, then southwest tonight as the
high moves east. As the pressure gradient tightens Friday, expect SW
winds to increase, and SCA conditions are likely during the
afternoon, with gusts 25 to 30 KT. Seas, per guidance, will
build once again.
SCA chances are higher Friday night as well as late Saturday night
through Sunday night, mostly on the ocean. Otherwise sub SCA
conditions on other waters and other time periods for the marine
long term period covering Friday night through Monday.
Ocean seas with wave heights are forecast to stay in SCA range
Friday night into Saturday morning. Then the ocean seas are forecast
to get below SCA criteria Saturday afternoon through Saturday
evening before returning to SCA range late Saturday night through
Sunday and perhaps even into early Monday.
&&
.HYDROLOGY...
Unsettled weather from this weekend through early next week may
result in an inch or more of precipitation. However, this would
occur over a prolonged period and would be intermittent, so no
hydrologic concerns are anticipated. Snowpack melt in interior
sections will continue at a slow rate through Thursday with
most areas likely loosing any significant snowpack by Saturday
as temperatures rise to above normal readings and lows even
remain above freezing.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JM/PW
NEAR TERM...JC/PW
SHORT TERM...PW
LONG TERM...JM
AVIATION...Maloit
MARINE...JC/PW
HYDROLOGY...JM/PWHazardous weather outlook, Mar 23, 4:14 AM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service New York NY 414 AM EDT Thu Mar 23 2017 CTZ005>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-240945- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 414 AM EDT Thu Mar 23 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-240945- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 414 AM EDT Thu Mar 23 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ002-NYZ067-068-240945- Western Passaic-Orange-Putnam- 414 AM EDT Thu Mar 23 2017 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A light wintry mix of snow, sleet and freezing rain is possible Friday morning. Some light icing on untreated roads and surfaces may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Mar 23, 3:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT THU MAR 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND DMG MAHWAH 41.09N 74.14W
03/22/2017 BERGEN NJ LAW ENFORCEMENT
A ROTTED TREE FELL ON A MOVING CAR CRITICALLY INJURING
DRIVER ON ROUTE 202 RAMAPO VALLEY ROAD - TIME ESTIMATED
&&
JELocal storm report, Mar 23, 3:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EDT THU MAR 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG NORTH BABYLON 40.72N 73.32W
03/22/2017 SUFFOLK NY PUBLIC
LARGE TREE BRANCH PARTIALLY BLOCKING ROAD.
1200 PM NON-TSTM WND DMG 4 E NEWTOWN 41.41N 73.23W
03/22/2017 FAIRFIELD CT COCORAHS
A FEW BRANCHES DOWN UP TO 2 INCHES IN DIAMETER WITH
FREQUENT GUSTS ESTIMATED AT 45-50 MPH.
0145 PM NON-TSTM WND DMG PATCHOGUE 40.76N 73.02W
03/22/2017 SUFFOLK NY LAW ENFORCEMENT
WIRES DOWN ON NORTH PROSPECT AVENUE.
0145 PM NON-TSTM WND DMG NESCONSET 40.85N 73.15W
03/22/2017 SUFFOLK NY PUBLIC
TREES...BRANCHES...AND POWER LINES DOWN ON NICHOLS
ROAD.
0215 PM NON-TSTM WND DMG MAHWAH 41.09N 74.14W
03/22/2017 BERGEN NJ LAW ENFORCEMENT
A ROTTED TREE FELL ON A MOVING CAR CRITICALLY INJURING
DRIVER ON ROUTE 202 RAMAPO VALLEY ROAD - TIME ESTIMATED
0330 PM NON-TSTM WND DMG WEST HILLS 40.82N 73.43W
03/22/2017 SUFFOLK NY PUBLIC
POWER LINES DOWN DUE TO FALLING TREE RESULTING IN LOCAL
POWER OUTAGE
0427 PM NON-TSTM WND DMG 1 S ERSKINE 41.08N 74.26W
03/22/2017 PASSAIC NJ TRAINED SPOTTER
LARGE TREE LIMBS AND BRANCHES DOWN
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:46 PM EDT | Small Craft Advisory | OKX | 13 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.